MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number H74939419601510
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon burst during inflation.A otw 6.0 x 150mm,150cm ranger (dcb) drug-eluting peripheral transluminal angioplasty catheter was selected for use.During the procedure, when inflating the balloon ruptured upon first inflation at 6 atmospheres for 20 seconds.There were no device fragments left inside the patient, and the procedure was completed with another of same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the ranger device was returned for evaluation.Blood was noted in the balloon.The returned device was attached to a boston scientific encore inflation unit and the balloon was inflated to its rated burst pressure of 14 atm and a pinhole leak was noted approximately 55mm distal from the proximal markerband.The markerbands and tip section of the device were visually examined, and no issues were noted with the markerbands or tip of the device.A visual and tactile examination of the hypotube shaft found no issues with the shaft.No other issues were identified during the product analysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results: device technical analysis: upon receipt at our post market quality assurance laboratory, blood was noted in the balloon.The returned device was attached to a boston scientific encore inflation unit and the balloon was inflated to its rated burst pressure of 14 atm and a pinhole leak was noted approximately 55mm distal from the proximal markerband.The markerbands and tip section of the device were visually examined, and no issues were noted with the markerbands or tip of the device.A visual and tactile examination of the hypotube shaft found no issues with the shaft.No other issues were identified during the product analysis.Device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a review of the ranger (dcb) device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of adverse event related to procedure.
 
Event or Problem Description
It was reported that the balloon burst during inflation.A 6.0 x 150mm,150cm ranger (dcb) drug-eluting peripheral transluminal angioplasty catheter was selected for use.During the procedure, when inflating the balloon ruptured upon first inflation at 6 atmospheres for 20 seconds.There were no device fragments left inside the patient, and the procedure was completed with another of same device.There were no patient complications as a result of this event.

Brand Name
RANGER?
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22237426
Report Number2124215-2025-39661
Device Sequence Number12767286
Product Code ONU
UDI-Device Identifier08714729976189
UDI-Public(01)08714729976189(17)260626(10)6460H24
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Model NumberH74939419601510
Device Catalogue NumberH74939419601510
Device Lot Number06460H24
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer07/24/2025
03/20/2026
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date08/18/2025
04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown